# SDR 2008FA0000918

- Difficulty date: December 15, 2008
- Submitted: December 29, 2008
- Operation: General aviation
- Aircraft: N201TC
- Make and model: Mooney M20J
- Aircraft serial: 240173
- Engine: Lyc IO360A3B6D
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 103827991
- Part serial: D288008G
- Condition: Malfunctioned
- Location: Engine
- Stage of operation: TX
- How discovered: V
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

STARTED THE ACFT NORMALLY, TAXIED FROM HANGAR TO THE SELF-SERVE FUEL PUMP AND SHUTDOWN.  FUELED ACFT.  ATTEMPTED TO START THE ACFT AFTER FUELING.  THE ENG TURNED OVER NORMALLY, BUT DID NOT FIRE.  TROUBLESHOOTING REVEALED NO SPARK OUTPUT FROM THE MAGNETO.  SENT MAGNETO OUT FOR REPAIR MAGNETO SHOP DETERMINED THE MAGNET HAD SLIPPED ON THE SHAFT.  A NEW MAGNETO WAS INSTALLED IN THE ACFT.  ENGINE TT: 5345.1; TSO 132.6.  THIS MAGNETO WAS INSTALLED AT THE ENGINE OVERHAUL AS AN OVERHAULED EXCHANGE UNIT.  PROBABLE CAUSE/ RECOMMENDATIONS TO PREVENT RECURRENCE; NO ADDITIONAL INSP REQUIREMENTS ARE RECOMMENDED. A FAILURE SO SOON AFTER OVERHAUL SUGGESTS A DEFECT IN THE PARTS OR A FAILURE IN THE OVERHAUL PROCESS.  THE LARGEST CONCERN IS THAT THIS TYPE OF FAILURE IN A DUAL MAGNETO INSTALLATION STOPS THE ENG.  (K)
